Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 43, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 4, 2009, 2:47 AM MDT. It took effect at May 4, 2009, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2009, 2:47 AM MDT (08:47 UTC)
- In effect from
- May 4, 2009, 1:00 PM MDT
- Expired
- May 4, 2009, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 040847 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 347 AM CDT MON MAY 4 2009 ...A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON FOR SUSTAINED 20 FT WINDS OF 25 TO 30MPH...MINIMUM HUMIDITIES OF 5 TO 10 PERCENT...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...AND THE SOUTHEAST NEW MEXICO PLAINS FOR TUESDAY FOR SUSTAINED 20 FT WINDS OF 20-35 MPH... MINIMUM HUMIDITIES NEAR 10 PERCENT...AND VERY HIGH FIRE DANGER... .VERY DRY AIR WILL REMAIN IN PLACE ACROSS THE TRANS PECOS INTO MID WEEK WHILE A WARMING TREND BEGINS. THERE WILL BE AN INCREASE IN THE 5000 FT TO 10000 FT WINDS BEGINNING MONDAY AND EXTENDING INTO TUESDAY. THIS WITH AT LEAST VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS MONDAY AND TUESDAY. EVEN THOUGH THE WATCH IS ISSUED FOR ALL OF SOUTHEAST NEW MEXICO PLAINS FOR TUESDAY AT THIS POINT IT LOOKS LIKE EDDY COUNTY WILL BE FAVORED TO HAVE THE HIGHER WINDS ACROSS THE PLAINS. FAIRLY WIDESPREAD POOR RH RECOVERY IS EXPECTED BY TUESDAY AND HIGH TEMPERATURES TUESDAY WILL CLIMB TO NEAR 100 IN LOWER ELEVATION AND IN THE 80S AND 90S IN THE MOUNTAINS. NMZ114-TXZ258-042000- /O.UPG.KMAF.FW.A.0042.090504T1900Z-090505T0100Z/ /O.NEW.KMAF.FW.W.0043.090504T1900Z-090505T0100Z/ /O.EXT.KMAF.FW.A.0043.090505T1600Z-090506T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 247 AM MDT MON MAY 4 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS WINDS BECOME SOUTHWESTERLY AND INCREASE TO 20 TO 30 MPH. AS THE WINDS SHIFT TO THE SOUTHWEST...DEWPOINTS WILL QUICKLY DROP CAUSING HUMIDITIES TO FALL TO LESS THAN 10 PERCENT. THIS COMBINED WITH A HIGH FIRE DANGER WILL LEAD TO RED FLAG CONDITIONS. POOR OVERNIGHT RECOVERY COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS AGAIN TUESDAY AFTERNOON AS DRY AND WINDY CONDITIONS CONTINUE. THEREFORE THE FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-TXZ057-042000- /O.EXT.KMAF.FW.A.0043.090505T1600Z-090506T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- 347 AM CDT MON MAY 4 2009 /247 AM MDT MON MAY 4 2009/ ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH AND MINIMUM HUMIDITIES NEAR 10 PERCENT ALONG WITH HIGH VERY HIGH DANGER ARE FORECAST... THEREFORE THE FIRE WEATHER WATCH REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$
1 follow-up statement
000 WWUS84 KMAF 041857 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT MON MAY 4 2009 ...A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON FOR SUSTAINED 20 FT WINDS OF 25 TO 30MPH...MINIMUM HUMIDITIES OF 5 TO 10 PERCENT...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...AND THE SOUTHEAST NEW MEXICO PLAINS FOR TUESDAY FOR SUSTAINED 20 FT WINDS OF 20-35 MPH... MINIMUM HUMIDITIES NEAR 10 PERCENT...AND VERY HIGH FIRE DANGER... .A VERY DRY AIRMASS IN COMBINATION WITH CLIMBING TEMPERATURES AND INCREASING 20 FOOT WINDS WILL LEAD TO CONTINUED CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH MID WEEK. THE MOST PRONE LOCATIONS INCLUDE THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN CORRIDOR. INCREASING TEMPERATURES COMBINED WITH PROLONGED DROUGHT CONDITIONS AND STRENGTHENING WINDS WILL ALLOW FOR ELEVATED FIRE WEATHER CONDITIONS THROUGH TUESDAY. NMZ114-TXZ258-050300- /O.CON.KMAF.FW.W.0043.090504T1900Z-090505T0100Z/ /O.CON.KMAF.FW.A.0043.090505T1600Z-090506T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 1257 PM MDT MON MAY 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. 20 FOOT WINDS IN EXCESS OF 20 TO 25 MPH ALONG WITH DANGEROUSLY LOW RELATIVE HUMIDITY LEVELS CONTINUE ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. POOR RECOVERY IS EXPECTED OVERNIGHT AS THE DRYLINE REMAINS TO THE EAST OF THE AREA. AS A RESULT...ANOTHER CRITICAL FIRE WEATHER DAY IS EXPECTED ON TUESDAY. ANY FIRES THAT START WILL BE CAPABLE OF RAPID SPREAD AND GROWTH DUE TO PROLONGED DROUGHT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-TXZ057-050300- /O.CON.KMAF.FW.A.0043.090505T1600Z-090506T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- 157 PM CDT MON MAY 4 2009 /1257 PM MDT MON MAY 4 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE AREA ON TUESDAY AS 20 FOOT WINDS INCREASE ALONG WITH FALLING RELATIVE HUMIDITY VALUES THROUGH THE AFTERNOON. 20 FOOT WINDS IN EXCESS OF 20 TO 25 MPH ALONG WITH CRITICALLY LOW RELATIVE HUMIDITY LEVELS ARE EXPECTED. ANY NEW OR EXISTING FIRES WILL BE CAPABLE OF QUICK SPREAD AND GROWTH DUE TO PROLONGED DROUGHT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 4, 2:31 AM MDT, 16 minutes earlier.
Area forecast discussion, May 4, 2:31 AM MDT, 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
331 AM CDT MON MAY 4 2009
.DISCUSSION...
SURFACE HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS THIS
MORNING WILL SLOWLY SLIDE EAST TODAY. WINDS WILL VEER TO A MORE
SOUTHERLY DIRECTION BY THIS AFTERNOON BUT ENOUGH OF AN EASTERLY
COMPONENT WILL REMAIN TO KEEP TEMPS AT OR BELOW CLIMO IN MOST
LOCATIONS. THINGS CHANGE TOMORROW AS INCREASING ZONAL FLOW PUSHES
THE DRYLINE INTO THE PERMIAN BASIN BRINGING WITH IT MUCH DRIER AND
HOTTER AIR. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TO
DEVELOP ALONG THE DRYLINE IN THE FAR EASTERN CWA LATE TUE
AFTERNOON AND EARLY EVENING...HOWEVER MODELS ARE IN VERY GOOD
AGREEMENT THE DRYLINE WILL MAKE ITS GREATEST SURGE EAST TO AROUND
SNYDER AND COMBINED WITH A PRETTY STRONG CAP WILL MAKE CONVECTION
STRUGGLE TO DEVELOP.
WEDNESDAY WILL BRING A WEAK FRONT INTO THE AREA...THERE WILL NOT
BE MUCH CAA ASSOCIATED WITH THE FRONT BUT THE CHANGE IN WIND
DIRECTION FROM THE WEST TO SOUTHEAST SHOULD BE ENOUGH TO ALLOW
TEMPS TO DROP A FEW DEGREES FROM THE PREVIOUS DAY. IT APPEARS MAX
TEMP RECORDS WILL BE FALLING ONCE AGAIN ON THURSDAY AS TRIPLE
DIGIT READINGS WILL BE SEEN ACROSS A LARGE PORTION OF THE CWA. A
WEAK S/W TROUGH WILL BRING ANOTHER COLD FRONT ON FRIDAY. THE BEST
COOLING WILL BE IN THE NORTHEAST BEHIND THE FRONT WHILE OUT WEST
WILL BE ANOTHER SCORCHER AS THE FRONT FAILS TO ARRIVE BEFORE MAX
HEATING. THE REMAINDER OF THE FORECAST SHOULD BE ABOVE NORMAL AND
DRY...BUT HOPEFULLY NOT AS HOT AS THURSDAY.
HENNIG
&&
.FIRE WEATHER...
WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE
GUADALUPE MOUNTAINS THIS AFTERNOON AS 700 MILLIBAR FLOW INCREASES
TO 25 TO 30 MPH WITH DEEP MIXING PROGGED. RH/S SHOULD HAVE NO TROUBLE
DROPPING TO 15 PERCENT OR BELOW BY AFTERNOON.
WILL CONTINUE THE FIRE WEATHER WATCH TUESDAY FOR THE SOUTHEAST NEW
MEXICO PLAINS...GUADALUPE MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR.
SURFACE LOW PRESSURE WILL INTENSIFY ACROSS THE SOUTHERN TEXAS
PANHANDLE WITH A BETTER SURFACE PRESSURE GRADIENT DEVELOPING
WEST OF THE DRYLINE. THE COMBINATION OF THIS GRADIENT AND DEEP MIXING
PROGGED COULD EASILY LEAD TO AN UPGRADE ON LATER SHIFTS. THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS AND THE UPPER TRANS PECOS WILL ALSO
NEED TO BE MONITORED TUESDAY AS WELL BEHIND THE DRYLINE AS 20 FOOT
WIND SPEEDS MAY APPROACH 20 MPH.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 82 67 96 70 / 10 10 10 10
CARLSBAD NM 88 60 100 64 / 0 0 0 0
DRYDEN TX 88 69 99 68 / 0 0 0 0
FORT STOCKTON TX 91 70 100 69 / 10 10 0 0
GUADALUPE PASS TX 91 63 97 63 / 0 0 0 0
HOBBS NM 83 63 98 67 / 0 0 10 10
MARFA TX 89 52 93 56 / 0 0 0 0
MIDLAND INTL AIRPORT TX 83 66 98 67 / 10 10 10 10
ODESSA TX 83 69 98 69 / 10 10 10 10
WINK TX 90 65 104 67 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&
12/10Hazardous weather outlook, May 3, 1:29 PM MDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 PM CDT SUN MAY 3 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 229 PM CDT SUN MAY 3 2009 /129 PM MDT SUN MAY 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FIRE WEATHER CONCERNS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS MONDAY AND EXPANDING TO INCLUDE THE SOUTHEAST NEW MEXICO PLAINS AND VAN HORN AREA TUESDAY. WINDS MAY GUST FROM 40 TO 50 MPH IN THE FAVORED AREAS OF THE GUADALUPE MOUNTAINS TUESDAY. TUESDAY THROUGH THURSDAY IS SETTING UP TO BE AN EXTENDED PERIOD OF HOT TEMPERATURES. ACROSS THE PERMIAN BASIN TEMPERATURES IN THE MID 90S TO NEAR 100 WILL BE POSSIBLE. TEMPERATURES IN LOWER ELEVATIONS OF THE TRANS PECOS...THE WESTERN PERMIAN BASIN...AND PARTS OF SOUTHEAST NEW MEXICO MAY EXPERIENCE TEMPERATURES IN THE LOWER 100S. TUESDAY AND THURSDAY LOOK TO BE THE HOTTEST DAYS. ALSO ON TUESDAY ISOLATED STORMS CAPABLE OF HAIL AND STRONG WINDS WILL BE POSSIBLE EAST OF A LINE FROM NEAR LAMESA...TO COAHOMA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.